Texas, 2001

Damaging Winds in Texas, June 12, 2001

June 12, 2001 · NWS MAF · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 12, 2:39 PM CST, 4 hours 51 minutes earlier.

Area forecast discussion, Jun 12, 2:39 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
339 PM CDT TUE JUN 12 2001

CONVECTION IN A RING OF FIRE HAS DEVELOPED FROM SOUTH OF TERRELL
COUNTY...TO THE DAVIS...GUADALUPE...AND SACRAMENTO MTNS. WHILE SOME
PRECIP OVER THE NEXT COUPLE OF HOURS IS POSSIBLE MAINLY OVER OUR SW
AREAS WHICH HAVE MORE LOW LEVEL MOISTURE...A BIG CONCERN IS LITTLE
PRECIP AND LIGHTNING WITH THE ACTIVITY FROM THE DAVIS MTNS NORTHWARD.
19Z SURFACE DEWPOINTS OVER OUR WESTERN AREAS WERE ONLY IN THE 40S...
WITH UP TO MID 60S FOR DRYDEN AND OUR EXTREME EASTERN REACHES. TEMPS
AROUND THE REGION RANGE FROM VERY WARM TO HOT...WITH A RECORD TYING
104 THUS FAR AT MAF. ON THE BIGGER PICTURE...A RATHER VIGOROUS UPPER
SYSTEM AFFECTING THE PACIFIC NW WILL DIVE ESE OVER THE NEXT FEW DAYS.
ITS IMMEDIATE AFFECTS WILL BE TO DROP THE ATMOSPHERIC HEIGHTS AND
HENCE COOL OFF THE EXCESSIVELY WARM DAYS OF LATE.

THE DRYLINE THAT EXTENDED FROM THE EASTERN BIG BEND...TO OUR EASTERN
COUNTY WARNING AREA...TO EASTERN PANHANDLE WILL MAKES ITS DIURNAL
MOVE WEST THIS EVENING. MID-LEVEL CLOUDINESS INDICATING SOME MID
LEVEL INSTABILITY OVER OUR WESTERN COUNTIES...ALONG WITH THE DRYLINE
WILL LEAD TO MORE SHOWER AND T-STORM ACTIVITY THIS EVENING. AREAL
COVERAGE SHOULD NOT BE TOO GREAT. HAVE 30 POPS FOR TERRELL AND PECOS
COUNTIES AT THIS TIME. MAY RAISE THE PERMIAN BASIN BEFORE SHIPPING
THE ZONES. AS MENTIONED ABOVE...LOW RELATIVE HUMIDITIES SHOULD ALLOW
FOR LOW PRECIP AMOUNTS ESPECIALLY WEST. PRECIP THAT DEVELOPS SHOULD
WANE AROUND MIDNIGHT.

FIRE WEATHER CONDITIONS WILL CONTINUE AROUND THE REGION THROUGH WED.
DECIDED PUT RED FLAG WARNINGS FOR THE GUADALUPE MTNS AND ADJACENT
PLAINS UNTIL 7 PM MDT...AS WINDS HAVE STAYED UP LONGER THAN FIRST
FORECASTED. NEAR RED FLAG CONDITIONS ARE POSSIBLE TOMORROW FOR THE
MTNS AND MOST PLAINS LOCATIONS AGAIN. WINDY CONDITIONS ARE EXPECTED
FOR THE GUADALUPE PASS TOMORROW...WITH A POSSIBLE HIGH WIND EVENT.

A COLD FRONT WILL BE NEARING THE REGION ON THURSDAY. ITS PRESENCE AND
CONTINUED WARM TEMPS SHOULD PRODUCE A SLIGHT CHANCE OF SHOWERS AND
T-STORMS AREA WIDE INTO THURSDAY. THE FRONT WILL HANG AROUND THE
REGION AS BECOMES DIFFUSE THROUGH SATURDAY...THUS WILL KEEP A MENTION
OF PRECIP THEN.

LOOKS LIKE UPPER RIDGING WILL RETURN FOR EARLY NEXT WEEK. THUS IN THE
2ND PORTION OF THE EXTENDED WILL CONTINUE THE TREND OF A DRY FORECAST
MOST AREAS. THE EXTENDED AVIATION WAS SUGGESTING SOME LOW LEVEL
MOISTURE WILL HANG AROUND THE BIG BEND. MAY ADD A SLIGHT CHANCE TO
THE DAYS 5-7 HERE.

FIRST GUESS TEMPS/POPS FOLLOW BELOW..

MAF  73/100/70/095  2112
LSA  70/098/68/093  2112
E41  74/101/71/095  2112
6R6  75/099/72/095  3112
MRF  61/093/58/089  1111
CNM  70/101/68/096  1-12

.MAF...
TX...NONE.
NM...NONE.

BOYD

In the hours before

Special weather statement, Jun 12, 1:49 PM CST, 5 hours 41 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-131000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
249 PM CDT TUE JUN 12 2001

.SYNOPSIS...
A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHEAST NEW MEXICO
LATE THIS AFTERNOON AND EVENING AS A SURFACE DRYLINE MOVES EAST
ACROSS THE AREA.  THESE FEATURES...ALONG WITH RESIDUAL HEAT FROM THE
DAYLIGHT HOURS AND JUST ENOUGH LOW LEVEL MOISTURE...WILL BE
SUFFICIENT TO PRODUCE ISOLATED TO WIDELY SCATTERED SHOWERS OR
THUNDERSTORMS ACROSS THE AREA THROUGH THE EVENING HOURS.

.THREATS...

THUNDERSTORMS...
ISOLATED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE WEST OF A HOBBS...
FORT STOCKTON...AND BIG BEND LINE INTO THE EVENING.  WIDELY SCATTERED
SHOWERS OR THUNDERSTORMS ARE EXPECTED TO THE EAST OF THIS LINE...
WHICH COULD LAST THROUGH MIDNIGHT.  THUNDERSTORMS THAT DO DEVELOP MAY
PRODUCE SMALL HAIL...GUSTY WINDS...AND F1REQUENT LIGHTNING.  NO
ORGANIZED THREAT OF SEVERE WEATHER IS EXPECTED...THEREFORE SKYWARN
SPOTTER ACTIVATION IS NOT ANTICIPATED.

AKL

The radar

The Lubbock radar (KLBB), 135 km away, was scanning. The volume nearest the first event began at 01:32 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Scurry

When
June 12, 7:30 PM CST to 7:45 PM CST
Where
Scurry County, Snyder
Measured
61 kt (70 mph)
Reported by
LAW ENFORCEMENT
Coordinates
32.717, -100.900

Thunderstorm winds resulted in significant wind damage across the northwest portions of the city of Snyder. Three trailer houses had their roofs blown off. Trees with 12 to 14 inch diameter branches were also blown down during the event and damage was reported to a warehouse and sheds near a local daycare center.

Thunderstorm Wind, Mitchell

When
June 12, 8:10 PM CST
Where
Mitchell County, Loraine
Measured
61 kt (70 mph)
Reported by
LAW ENFORCEMENT
Coordinates
32.417, -100.717

Thunderstorm winds resulted in four tractor -trailers overturning on Interstate 20.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252063, 5252064.